MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113215
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the capsure fixation device fasteners could not fixate the mesh.Evaluation of the returned sample could not reproduce the reported event.The device functioned as intended during functional and simulated use testing, deploying the last remaining fasteners with no issues.There is no indication the device would not fixate as the device was also used to finish the procedure with no further issue.The most probable cause is an event occurring user device interface.No manufacturing anomalies found.Review of manufacturing records shows product was made to specification.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for fastener delivery.The precaution section of ifu states, ¿use caution when applying the capsure fastener over or in proximity to underlying bone, vessels, nerves, or viscera" and "care should be taken not to use excessive counter pressure as this may damage the tissue, the material being fixated, and/or the device".Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during tapp technique the capsure fixation device was used to fixate the 3dmax mesh.However, the deployed fasteners could not fixate the mesh.It was noted that following fixation to cooper¿s ligament, the impact felt unusual.Subsequently, an attempt was made to fixate the mesh to soft tissue, but this was unsuccessful, and a fastener fell into the abdominal cavity.The fallen fastener was retrieved, and the procedure was completed using the same device.There was no reported patient injury.

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22875945
Report Number1213643-2025-00787
Device Sequence Number12184883
Product Code GDW
UDI-Device Identifier00801741094989
UDI-Public(01)00801741094989(11)241223(17)261128(10)HUJZ0960
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113215
Device Lot NumberHUJZ0960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown